• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Coming off geodon, please help..

S

Scooterman

New member
Joined
Feb 4, 2020
Messages
1
Location
NY
I was on geodon max dose 80mg bid for 11 years with only quarterly psych appointments at the Veterans hospital. I switch psych Dr's and we are tapering the geodon down in hopes of coming off of it and on to something less dangerous as I was getting uncontrolled muscle contractions. My pdoc lowered me to 40mg bid about 2 months ago. I feel so much worse. I am so exhausted I fall asleep standing up and fall down, I fall asleep at school, like literally fall asleep, snoring, drooling all of it. I am afraid to drive. I have random muscle contractions and constant facial twitches like in my top lip on left side. I am always run down and always so tired. I am most likely going to drop out of school as I cannot keep myself awake in class. I cannot do anything. I cannot concentrate or think straight. I just generally feel like crap 24/7. They gave me klonazapam for the muscle contractions which did help but I had to stop taking it because I could not stay awake even worse than now. Other meds include ambien 10mg at night and wellbutrin (dont recall dose.) Is there anything I can do? It's been 2 months and it is getting worse..I don't know how much longer I can deal with this. My pdoc just states we have to ride it out but I feel worse not better.

I get my care through the VA hospital as there are no pdocs that take medicare/medicaid around me except the county clinic and...no thanks.
 
CrazyAndy

CrazyAndy

Well-known member
Joined
Jan 30, 2020
Messages
109
Location
Sydney, Australia
Sorry to hear about your withdrawal effects. It can be hard, even when tapering the dose over time. One idea is to regress to a higher dose temporarily to get rid of withdrawal symptoms, then resume the tapering down. This worked well for me on a 5 day cycle when withdrawing from olanzapine, but the half life of geodon is only 7 hours so you might be on a 2 - 3 day cycle.

So for example you take 30, 20, 20, 30, 20, 20, 30, 20, 20, ...

Then on the next taper you're taking 20, 15, 15, 20, 15, 15, 20, 15, 15, ...
 
N

Nate

Well-known member
Joined
Oct 20, 2019
Messages
183
Location
Augusta, Maine
I was on geodon max dose 80mg bid for 11 years with only quarterly psych appointments at the Veterans hospital. I switch psych Dr's and we are tapering the geodon down in hopes of coming off of it and on to something less dangerous as I was getting uncontrolled muscle contractions. My pdoc lowered me to 40mg bid about 2 months ago. I feel so much worse. I am so exhausted I fall asleep standing up and fall down, I fall asleep at school, like literally fall asleep, snoring, drooling all of it. I am afraid to drive. I have random muscle contractions and constant facial twitches like in my top lip on left side. I am always run down and always so tired. I am most likely going to drop out of school as I cannot keep myself awake in class. I cannot do anything. I cannot concentrate or think straight. I just generally feel like crap 24/7. They gave me klonazapam for the muscle contractions which did help but I had to stop taking it because I could not stay awake even worse than now. Other meds include ambien 10mg at night and wellbutrin (dont recall dose.) Is there anything I can do? It's been 2 months and it is getting worse..I don't know how much longer I can deal with this. My pdoc just states we have to ride it out but I feel worse not better.

I get my care through the VA hospital as there are no pdocs that take medicare/medicaid around me except the county clinic and...no thanks.
 
N

Nate

Well-known member
Joined
Oct 20, 2019
Messages
183
Location
Augusta, Maine
Hi there, sorry your having such a rough time. I also go to the V.A. for my health care. I came off Geodon about 10 years ago, I had terrible tremors and Parkinson's symptoms, also had bad headache. Terrible drug. I'm glad you're coming off it. I'm on paliperadone now and it's much better. There is plenty of better drug's out there hopefully you will find one that helps you. Also thank you for your service.
 

Similar threads

Top